Thank you for providing a list of possible side effects.Drdavid wrote: ↑Thu Sep 19, 2019 10:01 pmBelow are some side effects of metformin:
physical weakness (asthenia)
symptoms of weakness, muscle pain (myalgia)
upper respiratory tract infection.
low blood sugar (hypoglycemia)
abdominal pain (GI complaints), lactic acidosis (rare)
low blood levels of vitamin B-12
is it worth these symptoms in order to possibly get some antiaging results?
True, you CAN initially get some of these symptoms of the botanical derivative metformin. High dose resveratrol and curcumin, other molecules derived from botanicals, can also cause nausea and flatulence.
I had nausea the first days and lowered my dose to 250 mg. Then raised the dose slowly every 2-4 weeks. I also switched to Glucophage XR extended release which is much gentler on the GI-tract.
I now take 1000 mg metformin extended-release every evening after dinner with zero side effects. After my microbiota changed due to the botanical derivative metformin initial stomach unease went away completely.
Yes, for me the possible anti-aging effects with decreased risk of several cancers and possibly even neuroprotective and life-extending effects are worth the expense of the drug since I have zero side effects.
I advise anyone going on metformin to supplement with B12. I take 3 x 500 mg of methylcobalamin daily.
But there will always be a small percentage with genetics not compatible with a certain molecule. Also people with decreased kidney function should only take metformin under doctors supervision and a lower dose (or no metformin at all). In my case, initial GI-stress was just a matter of letting time adjust my microbiota until GI-stress went away.
A botanically derived sirtuin-activator like metformin or resveratrol seems to be a good complement to NAD-precursors.